Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 32, NWS Burlington, VT

July 18, 2016Essex County, Franklin County, Orleans County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 18, 2016, 7:11 PM EDT for Essex County, Franklin County, Orleans County, Vermont. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2016, 7:11 PM EDT (23:11 UTC)
Expired
Jul 18, 2016, 8:15 PM EDT
In force
64 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Essex County, VT, Franklin County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 116 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:15 PM EDTTSTM WND DMG1 Nne East Berkshire, VT2 INCH DIAMETER LIMBS DOWN
Jul 18, 7:15 PM EDTHAIL 11 Nne East Berkshire, VT2 INCH DIAMETER LIMBS DOWN
Jul 18, 7:15 PM EDTHAIL 11 Nne East Berkshire, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 11:12 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

900 
WUUS51 KBTV 182311
SVRBTV
VTC009-011-019-190015-
/O.NEW.KBTV.SV.W.0032.160718T2311Z-160719T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
711 PM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ORLEANS COUNTY IN NORTHEASTERN VERMONT...
  NORTHERN ESSEX COUNTY IN NORTHEASTERN VERMONT...
  NORTHEASTERN FRANKLIN COUNTY IN NORTHWESTERN VERMONT...

* UNTIL 815 PM EDT

* AT 710 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MONTGOMERY... MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLEBROOK...RICHFORD...TROY...MONTGOMERY...COVENTRY...CANAAN...
  MORGAN...HOLLAND...DERBY CENTER...WESTFIELD...JAY...NORTON...
  AVERILL...NEWPORT CENTER...MONTGOMERY CENTER...JAY IN FRANKLIN
  COUNTY...DERBY LINE...NORTH TROY...WEST CHARLESTON AND HOLBROOK
  BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4498 7154 4496 7151 4490 7150 4487 7154
      4483 7272 4501 7275 4501 7152
TIME...MOT...LOC 2310Z 264DEG 42KT 4492 7258 

HAIL...1.25IN
WIND...60MPH
 
$$

LOCONTO
2 follow-up statements
519 
WWUS51 KBTV 182331
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
731 PM EDT MON JUL 18 2016

VTC009-011-019-190015-
/O.CON.KBTV.SV.W.0032.000000T0000Z-160719T0015Z/
ORLEANS VT-ESSEX VT-FRANKLIN VT-
731 PM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN ORLEANS...NORTHERN ESSEX AND NORTHEASTERN FRANKLIN
COUNTIES...

AT 729 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JAY IN
FRANKLIN COUNTY...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...THE PUBLIC REPORTED QUARTER SIZED HAIL AND LARGE TREE
         LIMBS DOWNED IN RICHFORD. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLEBROOK...RICHFORD...TROY...MONTGOMERY...COVENTRY...CANAAN...
MORGAN...HOLLAND...DERBY CENTER...WESTFIELD...JAY...NORTON...
AVERILL...NEWPORT CENTER...MONTGOMERY CENTER...JAY IN FRANKLIN
COUNTY...DERBY LINE...NORTH TROY...WEST CHARLESTON AND HOLBROOK BAY.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4498 7154 4496 7151 4490 7150 4487 7154
      4483 7272 4501 7275 4501 7152
TIME...MOT...LOC 2329Z 260DEG 37KT 4497 7243 

HAIL...1.00IN
WIND...60MPH
 
$$

LOCONTO
490 
WWUS51 KBTV 190006
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
806 PM EDT MON JUL 18 2016

VTC009-011-019-190015-
/O.EXP.KBTV.SV.W.0032.000000T0000Z-160719T0015Z/
ORLEANS VT-ESSEX VT-FRANKLIN VT-
806 PM EDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ORLEANS...NORTHERN
ESSEX AND NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 815 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

LAT...LON 4498 7154 4496 7151 4490 7150 4487 7154
      4483 7272 4501 7275 4501 7152
TIME...MOT...LOC 0005Z 264DEG 42KT 4501 7192 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:16 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 18, 4:16 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
416 PM EDT Mon Jul 18 2016

.SYNOPSIS...
Scattered showers and thunderstorms continue across the North
Country into this evening before a cold front brings cooler and
drier air for Tuesday into Wednesday. Above normal temperatures
return Thursday through the weekend with increasing moisture. The
potential for showers and thunderstorms returns to close out the
work week.

&&

.NEAR TERM /UNTIL 8 AM TUESDAY MORNING/...
As of 416 PM EDT Monday...Severe thunderstorm watch continues for
the entire North Country through 8PM EDT.

Convective activity will subside this evening as the loss of
diurnal heating decreases available instability. Some showers and
thunderstorms will persist as a cold front lurking around the
eastern Great Lakes and across the international border moves
across the North Country from NNW to SSE. As the front passes,
winds will shift from S to NW. In its wake, cooler and drier air
will filter in overnight with lows expected to fall into the mid
50s to around 60. Clouds will begin to diminish as well, with
mostly clear skies around the international border by daybreak.
Can't rule out isolated patchy fog development late in the night.

&&

.SHORT TERM /8 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 416 PM EDT Monday...Cooler and drying northwest flow
continues over the as surface high pressure builds over the Great
Lakes region Tuesday, before shifting south and east late
Wednesday into Wednesday night. This ridge along with continued
northwest flow at 500mb will result in mostly clear skies, light
winds and below normal temperatures with a warming trend
throughout the period.

Max temperatures Tuesday will range from the upper 60s to mid
70s, warming about 5 degrees on Wednesday. Overnight min
temperatures will see a similar trend with upper 40s to mid 50s
Tuesday night and mid 50s to low 60s Wednesday night.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 354 PM EDT Monday...Active weather during the extended
period with region on periphery of central US heat ridge. Series
of shortwave troughs in northwest 500 mb flow will trigger
scattered showers and thunderstorms. Next weekend the ridge
flattens out and flow becomes more westerly but still unsettled.
Trough in the northeast starts to become established for Monday.
In these westerly and northwesterly fast flow regimes vort maxes
are difficult to time but we'll give it a shot with the data at
hand.

At beginning of extended period surface ridge in the southeast is
moving east, with low level circulation bring south winds to the
forecast area and increasing low level moisture. Shortwave trough
in 500 mb northwest flow approaches, and the days pops were split
up to show dry in the morning and rising to slight chance in the
afternoon, then chance overnight thursday night and Friday with
passage of trough. Warm day Thursday with 850 mb temps around 18C,
supporting max temps in the mid/upper 80s.

Relative lull in chances for rain on Saturday with area between
shortwave troughs. Boundary layer flow from the northwest will
bring in drier low level air. Heat from the midwest also pushing
east during this time, but northwest low level flow will help keep
the worst of it suppressed to the south of the forecast area.
Still plenty warm with continued 850 mb temps in the upper teens
for max temps in the 80s. Warmer air is not too far south however
and Saturday's highs could be adjusted upward.

POPs ramp back up Sunday into Monday with a couple more shortwave
troughs providing lift and low level southerly flow increasing
moisture. Heights begin to fall Monday in response to ridge
sharpening over western US and trough developing over northeast US
and eastern Canada. Max temps Monday cooler as a result, in the
70s and low 80s.

&&

.AVIATION /20Z Monday THROUGH Saturday/...
Through 18z Tuesday...VFR conditions outside of scattered
thunderstorm activity expected throughout the afternoon and early
evening. Within heavy showers and thunderstorms, MVFR cigs and
vsbys have been observed and expected to continue. Convective
activity will continue throughout this afternoon with some storms
becoming strong to severe producing wind gusts in excess of 45kts,
hail up to one inch, brief periods of heavy rain and frequent
lightning.

Convective activity looks to begin exiting east and weakening
after 00Z/Tuesday. Some showers will develop along cold front as
it moves from north to south southeast between 00z Tue-06z Tue,
diminishing as the night progresses. Winds behind the front will
shift NW behind the front.

Drying trend and diminishing clouds expected after 06Z...with
possible IFR/MVFR fog development mainly at KSLK and KMPV as winds
slacken. Tuesday morning, expect NW flow to continue with VFR
conditions.

Outlook 18z Tuesday through Saturday...

18Z Tue - Thu: VFR under high pressure. Overnight IFR fog
possible each night, especially at KSLK and KMPV.

00Z Fri onward...VFR, though with potential for showers/storms
and brief ifr/mvfr possible.

&&

.MARINE...
As of 416 PM EDT Monday...A Lake Thunderstorm Advisory continues
for this afternoon and evening.

Scattered showers and thunderstorms will continue to affect Lake
Champlain this afternoon and evening. These storms will easily be
able to produce strong wind gusts in excess of 35 knots, short-
lived higher waves, frequent lightning and small hail. In
addition, south to southwesterly winds continue to see gusts
around 20kts for a few more hours before shifting northwest and
subsiding tonight.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...KGM
NEAR TERM...KGM
SHORT TERM...KGM
LONG TERM...Hanson
AVIATION...KGM
MARINE...JMG/Nash
Hazardous weather outlook, Jul 18, 5:52 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
552 PM EDT MON JUL 18 2016

VTZ001>012-016>019-191015-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
552 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS EVENING INTO TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026>031-034-035-087-191015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
552 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS EVENING INTO TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 18, 5:25 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
525 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     CANAAN                  44.99N  71.54W
07/18/2016                   ESSEX              VT   PUBLIC

            TREE DOWNED

&&

EVENT NUMBER BTV1600595

NEILES
Local storm report, Jul 18, 5:30 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
530 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     1 NW BURLINGTON         44.48N  73.22W
07/18/2016                   CHITTENDEN         VT   LAW ENFORCEMENT

            LARGE TREE BRANCHES DOWNED ON POLICE CRUISERS AT THE
            POLICE STATION. MINOR VEHICLE DAMAGE AND NO INJURIES.
            TIME ESTIMATED.

&&

EVENT NUMBER BTV1600596

LOCONTO
Special weather statement, Jul 18, 5:50 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
550 PM EDT MON JUL 18 2016

VTZ008-010-012-018-182245-
EASTERN ADDISON-WASHINGTON-WINDSOR-ORANGE-
550 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ORANGE...SOUTHWESTERN
WASHINGTON AND EAST CENTRAL ADDISON COUNTIES...

AT 548 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
WARREN...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM, ALONG WITH OCCASIONAL TO FREQUENT LIGHTNING. IN
ADDITION...HEAVY RAINFALL RATES OF UP TO 1 INCH PER HOUR MAY PRODUCE
LOCALIZED PONDING ON ROADS.

LOCATIONS IMPACTED INCLUDE...
CHELSEA...WILLIAMSTOWN...WAITSFIELD...WARREN...BROOKFIELD...
TUNBRIDGE...STRAFFORD...WASHINGTON...VERSHIRE...ROXBURY...CORINTH
CORNERS...BRAINTREE HILL...SOUTH NORTHFIELD...ALPINE VILLAGE...NORTH
TUNBRIDGE...SOUTH WASHINGTON...IRASVILLE...WEST BROOKFIELD...
BROOKFIELD CENTER AND WEST BRAINTREE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4406 7300 4423 7290 4407 7224 4382 7239
TIME...MOT...LOC 2148Z 293DEG 20KT 4412 7285

LOCONTO
Local storm report, Jul 18, 5:59 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
559 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     TSTM WND DMG     1 NW BURLINGTON         44.48N  73.22W
07/18/2016                   CHITTENDEN         VT   LAW ENFORCEMENT

            LARGE TREE BRANCHES DOWNED ON POLICE CRUISERS AT THE
            POLICE STATION. MINOR VEHICLE DAMAGE AND NO INJURIES.
            TIME ESTIMATED.

&&

CORRECTED EVENT TIME

EVENT NUMBER BTV1600596

LOCONTO
Special weather statement, Jul 18, 6:16 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
616 PM EDT MON JUL 18 2016

VTZ001>003-005>007-016-182315-
EASTERN FRANKLIN-CALEDONIA-WESTERN CHITTENDEN-LAMOILLE-ORLEANS-GRAND
ISLE-WESTERN FRANKLIN-
616 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAMOILLE...EAST CENTRAL
GRAND ISLE...NORTH CENTRAL CHITTENDEN...CENTRAL ORLEANS...CENTRAL
FRANKLIN AND NORTH CENTRAL CALEDONIA COUNTIES...

AT 616 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GEORGIA
CENTER... MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH, NICKEL SIZE HAIL, FREQUENT LIGHTNING AND
VERY HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRFAX...SHELDON...FAIRFIELD...EDEN...BAKERSFIELD...FLETCHER...
CRAFTSBURY...IRASBURG...GLOVER...COVENTRY...LOWELL...ORLEANS...
BARTON...WATERVILLE...WESTMORE...CAMBRIDGE...ALBANY...BELVIDERE
CENTER...WILLOUGHBY AND GEORGIA CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4466 7323 4489 7321 4488 7205 4461 7205
TIME...MOT...LOC 2216Z 270DEG 39KT 4476 7308

LOCONTO
Local storm report, Jul 18, 6:43 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
643 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND DMG     3 NNE LEMINGTON         44.88N  71.52W
07/18/2016                   ESSEX              VT   UTILITY COMPANY

            TREE DOWN ON POWER LINES

&&

EVENT NUMBER BTV1600597

MEF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 10:55 AM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Orleans65 min
Jul 18, 11:42 AM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans63 min
Jul 18, 1:00 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille60 min
Jul 18, 1:02 PM EDTSevere Thunderstorm WarningBTVEssex37 min
Jul 18, 1:59 PM EDTSpecial Weather StatementBTVChittenden, Lamoille, Washington61 min
Jul 18, 2:26 PM EDTSevere Thunderstorm WarningBTVChittenden, Grand Isle64 min
Jul 18, 2:33 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Washington57 min
Jul 18, 3:15 PM EDTSpecial Weather StatementBTVChittenden, Lamoille, Washington60 min
Jul 18, 4:23 PM EDTSpecial Weather StatementBTVChittenden67 min
Jul 18, 4:30 PM EDTSpecial Weather StatementBTVFranklin, Orleans60 min
Jul 18, 4:53 PM EDTSpecial Weather StatementBTVCaledonia, Washington52 min
Jul 18, 5:50 PM EDTSpecial Weather StatementBTVOrange55 min
Jul 18, 6:13 PM EDTSevere Thunderstorm WarningBTVOrange, Washington47 min
Jul 18, 6:16 PM EDTSpecial Weather StatementBTVFranklin, Orleans59 min
Jul 18, 7:40 PM EDTSpecial Weather StatementBTVLamoille65 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.